Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

135 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the symptoms of angioedema?

Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

default
Posted on Wed, 9 May 2018 in Hypertension and Heart Disease
Question: My 92 year old mother has pulmonary hypertension. The new drug her doctor wants can cause angioedema. What are the signs of angioedema & how can it be treated?
doctor
Answered by Dr. Rishu Saxena 23 minutes later
Brief Answer:
Keep Antihistaminic like allegra with you.

Detailed Answer:
Hello,
Thanks for asking query on this forum,
Angioedema is an area of swelling of the lower layer of skin and tissue just under the skin.This swelling may occur in the face, tongue, larynx, abdomen, or arms and legs.

Common signs are-
Repetitive episodes of swelling, frequently of the face, lips, tongue, limbs, and genitals with severe abdominal pain and Slightly decreased sensation in the affected areas.

The standard treatment for angioedema is antihistamines like Allegra 180 mg once it reduce itching, swelling and other allergy symptoms.

For severe hives or angioedema, she may sometimes be prescribed an oral corticosteroid drug such as prednisone to reduce swelling, redness and itching.

Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Prednisone

doctor1 MD

My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?

doctor1 MD

I have hypothyroid for 17 years, fibro myalgia for 7. This past Oct went to GP for regular blood text, was told my level was down and needed to up my dose of medicine. That was fine. Started taking 200 mg, in November before was at 150 mg. By the second week in December I started getting hives. Was put on prednisone pack. Nothing happened and continued with the hives. January had regular appointment with specialist for fibro myalgia and showed her the hives since it was six weeks since last blood work she did another thyroid reading was down lower. Also suggested for me to juice and Contacted my GP. she increased my meds. To 112 mg two a day.still hives and another prednisone pack. Still no results. Come back in April. Returned in April with hives. GO suggest allergy test to be done. Test come back and have allergies to cat and dog, milk, wheat, dairy foods, dust, dust mites, so I basically only eat chicken and turkey, fruits and vegetables. But still hives. Went back to GP in June for another blood text and thyroid is lower again. Now started on 300 mg a day. What in my body can be causing the hives and what can I do to get rid of them. Please help.

doctor1 MD

Hi my name is Doreen O Toole my son Ryan is in LIJ Hospital in New Hyde Park, N.Y. He has been sick for two and a half years and has been on Prednisone for his breathing problems which just came on suddenly after a bout with bronchitis an was prescribed a Z pak. He has gotten progressively worse and is now on many drugs, including antibiotic s for months at a time by his pulmonologist, and many inhalers and nebulizers. He has been taking between 40 to 80 mg od prednisone at various time and has been hospitalized with high does of steroids. This time the steroids are not helping, and his feeling is different this time. His oxygen is in the 90 s but if he moves in bed his breathing is very labored. He has had 8 fractured vertebras from the steroids and many broken ribs. He has the moon face and gained about 50 lbs. from the steroids. He has gastro reflux from being on these drugs and was prescribed dexelant. My concern is this time he has pressure on his chest and feels like his stomach is so pushed out and distended. I feel he should be tested for candida in his intestinal tract which could be making him feel this way. I know that the over abusive of the steroids and antibiotics can cause this, and he might have to be treated an antifungal drug and the foods he eat can cause the bloating. Every time I mention this to a Dr. they ignore. What I was wondering is if you know of a Dr. on LI affiliated with LIJ while he is in there, who is experienced in candida and the treatment. Just to rule it out. He is being injected every 6 hrs with the steroids 40mg. but he feels his airways are not opening up this time. He actually feels worse since he went to the ER two days ago. I had a severe case 14 years ago, in my blood stream. So I have research a lot about it. Please if you can, I would appreciate it, I know that infectious disease Drs. might help but they have to recommended by a Dr. to see one.

doctor1 MD

i been having a sore throat and ear aches and pain in sinus area corner of nose. last year at this time of the year i had a terrible time expecterating boxes of tissues of thick what mucose. i now have the same problem and have been on 3 atibiotics and nose spray and prednisone. went to nose and throat dr. did ct scans on sinus and throat and results i got today was that everything came out normal. went today to allergy testing and the only thing showed was mold and cocaroaches-- he put me on dexilant 60mg. also the ct scan showed nodules on the throid. the allery doctors said it could be coming from my stomach. i had reconstructing of the bile duct 10 year ago.hope you can give some answer to the above probelm..thank you

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...